Alert archive / North Dakota / Red Flag Warnings in 2007
Red Flag Warning 10, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at Sep 1, 2007, 3:49 AM MDT for 11 counties in North Dakota. It took effect at Sep 1, 2007, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2007, 3:49 AM MDT (09:49 UTC)
- In effect from
- Sep 1, 2007, 12:00 PM MDT
- Expired
- Sep 1, 2007, 7:03 PM MDT
- In force
- 7 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, Hettinger County, ND, McKenzie County, ND, Slope County, ND, Stark County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 186 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.8 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 365 J/kg
- Mixed-layer CIN
- -239 J/kg
- Mixed-layer LCL
- 2198 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KBIS 010949 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 449 AM CDT SAT SEP 1 2007 ...RED FLAG WARNING IN EFFECT OVER WESTERN NORTH DAKOTA THIS AFTERNOON THROUGH EARLY THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY... .A COLD FRONT WILL MOVE THROUGH WESTERN NORTH DAKOTA BY LATE MORNING BRINGING DRIER AIR INTO THE AREA THIS AFTERNOON WITH NOT MUCH OF A TEMPERATURE CHANGE. HIGH TEMPERATURES WILL REACH INTO THE MID 90S. THESE HOT TEMPERATURES COMBINED WITH GUSTY WEST TO NORTHWEST WINDS OF 15 TO 30 MPH AND RELATIVE HUMIDITIES OF AROUND 20 PERCENT WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. THUS A RED FLAG WARNING HAS BEEN ISSUED. NDZ001-009-017-018-031>033-040-041-043-044-012300- /O.UPG.KBIS.FW.A.0010.070901T1800Z-070902T0200Z/ /O.NEW.KBIS.FW.W.0010.070901T1800Z-070902T0200Z/ DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-BOWMAN-ADAMS- 449 AM CDT SAT SEP 1 2007 /349 AM MDT SAT SEP 1 2007/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A COLD FRONT WILL MOVE THROUGH WESTERN NORTH DAKOTA BY LATE MORNING BRINGING DRIER AIR INTO THE AREA THIS AFTERNOON WITH NOT MUCH OF A TEMPERATURE CHANGE. HIGH TEMPERATURES WILL REACH INTO THE MID 90S. THESE HOT TEMPERATURES COMBINED WITH GUSTY WEST TO NORTHWEST WINDS OF 15 TO 30 MPH AND RELATIVE HUMIDITIES OF AROUND 20 PERCENT WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. THUS A RED FLAG WARNING HAS BEEN ISSUED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ KS
3 follow-up statements
000 WWUS83 KBIS 011606 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1106 AM CDT SAT SEP 1 2007 ...RED FLAG WARNING IN EFFECT OVER WESTERN NORTH DAKOTA THIS AFTERNOON THROUGH EARLY THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY... .A COLD FRONT MOVING THROUGH CENTRAL NORTH DAKOTA EARLY SATURDAY AFTERNOON WILL BRING DRIER AIR INTO THE AREA. HIGH TEMPERATURES WILL REACH INTO THE MID 90S. THESE TEMPERATURES COMBINED WITH GUSTY WEST TO NORTHWEST WINDS OF 15 TO 30 MPH AND RELATIVE HUMIDITIES OF AROUND 20 PERCENT WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING HAS BEEN ISSUED. NDZ001-009-017-018-031>033-040-041-043-044-020015- /O.CON.KBIS.FW.W.0010.070901T1800Z-070902T0200Z/ DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-BOWMAN-ADAMS- 1106 AM CDT SAT SEP 1 2007 /1006 AM MDT SAT SEP 1 2007/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. A COLD FRONT WILL MOVE THROUGH CENTRAL NORTH DAKOTA SATURDAY AFTERNOON WILL BRING DRIER AIR INTO THE AREA. HIGH TEMPERATURES WILL REACH INTO THE MID 90S. THESE HOT TEMPERATURES COMBINED WITH GUSTY WEST TO NORTHWEST WINDS OF 15 TO 30 MPH AND RELATIVE HUMIDITIES OF AROUND 20 PERCENT WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. THUS A RED FLAG WARNING HAS BEEN ISSUED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ ABELING
000 WWUS83 KBIS 012038 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 338 PM CDT SAT SEP 1 2007 ...RED FLAG WARNING IN EFFECT OVER WESTERN NORTH DAKOTA LATE THIS AFTERNOON THROUGH EARLY EVENING FOR STRONG WINDS AND LOW HUMIDITY... .A COLD FRONT MOVING THROUGH CENTRAL NORTH DAKOTA SATURDAY AFTERNOON WILL BRING DRIER AIR INTO THE AREA. TEMPERATURES WILL REACH INTO THE MID 90S. THESE TEMPERATURES COMBINED WITH GUSTY NORTHWEST WINDS OF 15 TO 30 MPH AND RELATIVE HUMIDITIES OF AROUND 20 PERCENT WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING HAS BEEN ISSUED. NDZ001-009-017-018-031>033-040-041-043-044-020200- /O.CON.KBIS.FW.W.0010.000000T0000Z-070902T0200Z/ DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-BOWMAN-ADAMS- 338 PM CDT SAT SEP 1 2007 /238 PM MDT SAT SEP 1 2007/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. A COLD FRONT WILL MOVE THROUGH CENTRAL NORTH DAKOTA SATURDAY AFTERNOON ND EARLY EVENING. THIS WILL BRING DRIER AIR INTO THE AREA. TEMPERATURES WILL REACH INTO THE MID 90S. THESE HOT TEMPERATURES COMBINED WITH GUSTY NORTHWEST WINDS OF 15 TO 30 MPH AND RELATIVE HUMIDITIES OF AROUND 20 PERCENT WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. THUS A RED FLAG WARNING HAS BEEN ISSUED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ ABELING
000 WWUS83 KBIS 020103 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 803 PM CDT SAT SEP 1 2007 NDZ001-009-017-018-031>033-040-041-043-044-020215- /O.CAN.KBIS.FW.W.0010.000000T0000Z-070902T0200Z/ DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-BOWMAN-ADAMS- 803 PM CDT SAT SEP 1 2007 /703 PM MDT SAT SEP 1 2007/ ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE RED FLAG WARNING. WINDS HAVE DIMINISHED BELOW 15 MPH ACROSS THE WARNING AREA THIS EVENING AND RELATIVE HUMIDITIES ARE ON THE RISE. THEREFORE...THE RED FLAG WARNING HAS BEEN CANCELLED. $$ JF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Sep 1, 1:40 AM MDT, 2 hours 9 minutes earlier.
Area forecast discussion, Sep 1, 1:40 AM MDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 240 AM CDT SAT SEP 1 2007 .SHORT TERM...TODAY THROUGH MONDAY NIGHT... THE LATEST WATER VAPOR IMAGERY SHOWS THE LEADING EDGE OF FIRST SHORTWAVE/VORT LOBE NOW WORKING ITS WAY INTO CENTRAL NORTH DAKOTA...WITH A SECOND WAVE APPROACHING THE ND/MT BORDER. BOTH WAVES ARE PRODUCING ISOLATED SHOWERS AND THUNDERSTORMS PER REGIONAL RADAR LOOP. THE SECOND WAVE IS ASSOCIATED WITH THE SURFACE COLD FRONT IN EASTERN MONTANA. THIS FRONT WILL WORK ITS WAY EAST INTO BISMARCK BY MID AFTERNOON WITH THE GREATEST INSTABILITY ALONG AND AHEAD OF THE FRONT. MODELS SHOW GREATER STABILITY QUICKLY MOVING IN BEHIND THE FRONT AND THUS ONCE THE FRONT MOVES THROUGH...PRECIPITATION THREAT BECOMES NIL. THUS WILL TREND THE FORECAST WITH MOSTLY CLOUDY SKIES AND ISOLATED SHWRS AND TSTMS IN THE MORNING...WITH CLOUDS AND PRECIP CHANCES DECREASING FROM WEST TO EAST DURING THE AFTERNOON. ANOTHER HOT DAY ACROSS THE AREA THIS AFTERNOON WITH HIGHS IN THE 90S. THE COOLER/DRIER AIR DOESNT WORK INTO THE FORECAST REGION UNTIL TONIGHT/SUNDAY AS 850MB TEMPS FALL ABOUT 5 CELSIUS ON SUNDAY. THIS GIVES HIGHS ABOUT 10 DEGREES COOLER ON SUNDAY OVER TODAYS HIGHS. SUNDAY WILL BE DRY AS A TRANSITORY RIDGE MIGRATES THROUGH. SUNDAY NIGHT THROUGH MONDAY NIGHT...A WESTERLY FLOW SETS UP WITH ANOTHER FRONT MOVING THROUGH MONDAY. GFS HAS BEEN TRYING TO BRIEFLY DEVELOP SOME PRECIPITATION OVER OUR NORTHEASTERN ZONES SUNDAY NIGHT. THIS IS ASSOCIATED WITH A BRIEF LOW LEVEL JET/SURFACE FRONT/AND WEAK DISTURBANCE ALOFT...A PRECURSOR TO AN MCS WHICH EVOLVES FURTHER EAST OVER MINNESOTA AND WISCONSIN ON MONDAY. A FEW WEAK UPPER DISTURBANCES CONTINUE TO ZIP ALONG IN THE WESTERLY FLOW LATE MONDAY INTO MONDAY NIGHT. THUS MENTIONED ISOLATED SHWRS/TSTMS MAINLY IN THE NORTHERN AND EASTERN ZONES DURING THIS TIME. TEMPERATURES WILL WARM BACK INTO THE 90S ON MONDAY. .LONG TERM... A SPLIT UPPER LEVEL FLOW WILL COMPLICATE THE CHANCE OF PRECIPITATION TUESDAY NIGHT AND WEDNESDAY...BUT BY THURSDAY THE FLOW SYNCS UP AGAIN AND AN UPPER TROUGH PROMISES OUR BEST CHANCE OF RAIN FOR THE WEEK. && .AVIATION... A COLD FRONTAL PASSAGE IS EXPECTED TODAY. SOME EARLY MORNING SHOWERS WILL LINGER OVER WESTERN NORTH DAKOTA TIL DAYLIGHT - SOME THUNDER IS POSSIBLE. THEN THUNDERSTORMS WILL REDEVELOP BY LATE AFTERNOON NEAR THE JAMES RIVER VALLEY. && .FIRE WEATHER...WILL UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING...SEE DETAILS BELOW ON ZONES. BUFFER SOUNDINGS IN THE WESTERN ZONES SHOW MIXING THROUGH UP ABOUT 740MB WITH NORTHWEST FLOW/WINDS 15 TO 25KT. WILL MIX THIS DOWN BEHIND THE COLD FRONT ALONG WITH MINIMUM RHS AROUND 20 PERCENT...ENOUGH FOR A RED FLAG WARNING. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR NDZ001-009-017-018-031>033-040- 041-043-044. && KS/RSL
Hazardous weather outlook, Sep 1, 3:37 AM MDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 437 AM CDT SAT SEP 1 2007 NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051-020945- BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER- STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 437 AM CDT SAT SEP 1 2007 /337 AM MDT SAT SEP 1 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE ACROSS THE STATE TODAY BRINGING ISOLATED SHOWERS AND THUNDERSTORMS OVER WESTERN AND CENTRAL NORTH DAKOTA THIS MORNING...THEN EASTERN NORTH DAKOTA BY THIS AFTERNOON. HIGH TEMPERATURES WILL CONTINUE IN THE 90S THIS AFTERNOON...WITH HIGHS IN THE 80S BEHIND THE FRONT ON SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS IN THE EAST ON MONDAY AND THURSDAY...AND A SLIGHT CHANCE ELSEWHERE TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001-009-017-018-031>033-040-041-043-044-020945- DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-BOWMAN-ADAMS- 437 AM CDT SAT SEP 1 2007 /337 AM MDT SAT SEP 1 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE THROUGH WESTERN NORTH DAKOTA BY LATE MORNING BRINGING DRIER AIR INTO THE AREA THIS AFTERNOON WITH NOT MUCH OF A TEMPERATURE CHANGE. HIGH TEMPERATURES WILL REACH INTO THE MID 90S. THESE HOT TEMPERATURES COMBINED WITH GUSTY WEST TO NORTHWEST WINDS OF 15 TO 30 MPH AND RELATIVE HUMIDITIES OF AROUND 20 PERCENT WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. THUS A RED FLAG WARNING HAS BEEN ISSUED FOR WESTERN NORTH DAKOTA FOR STRONG WIND AND LOW HUMIDITY THIS AFTERNOON THROUGH EARLY EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KS
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 8:08 PM MDT | Fire Weather Watch | BIS | Adams, Billings, Bowman, Divide, Dunn, Golden Valley and 5 more | 8 hr |
Nearby
Red Flag Warnings in North Dakota, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.